Huggies Forum

  1. home
  2. Baby Forum
  3. General Baby Topics
  4. General Discussion
  5. Side Effects from Implanon removal

Side Effects from Implanon removal Rss

I was wondering has anyone had Implanon removed and suffere any side effects?

I had mine removed 6 days ago and have had headaches full on.
The last 2 days I have had alot of nausia like I feel hungry but then when I eat I feel worse.

Mummy to 3 little goblins

Hi

I had my Implanon removed about 3 1/2 years ago. I think I remember not feeling too good for a little while after, mainly feeling pre-period.
I think it takes time for the body to adjust to the fact that its had a constant supply of hormones and its sort of detoxing.
If your still not feeling better in the next few days, maybe go and see your Dr and they can let you know either way whats going on.

Sorry I wasn't much help but hope you're feeling better soon smile

Reasons for removing Implanon (after 8 months since insertion):
-Heavy bleeding (without warning) becoming frequent (up to 3 times a month). -Depression (apparent 'allergy' to progesterone says doctor).
-No sex drive (as in not remotely interested).
-Weight gain.
-Infrequent mild aching at implanon site in arm.


Removal of Implanon.
-Local anesthetic to implanon site on arm.
-Small incision.
-Simple and quick removal.
-Wound dressings worn for 4 days.
-Minor bruising.
-Lots of itching.


Side effects from revoval of Implanon:
-Day 1 (after implanon removal): Feel great! Very upbeat.
-Day 2: dizziness
-Day 3: headache
-Day 4: have all the symptoms of high fever without having fever. Headache, sore skin, muscle ache and stiffness, sore stomach and nausea, exhaustion. Slept for 3 hours in the middle of the day. Then slept another 12 hours overnight.
-Day 5: tired, mild headache, sore stomach and nausea, bloating.
-Day 6: tired, sore stomach and nausea, bloating, burping.
-That's it for now. I'm on day 6.

That is to say, the removal of the Implanon is horrible!! I've felt really awful.
I had Implanon inserted at 15 years old June/2009 it was suppose to be removed June/2012 (18 yrs oId). I removed it on January/2014 (1yr 6 months passed due date) and inserted Nexplanon during the process of removal of Implanon . I Removed Nexplanon March/2015 (1 year 2 months after insertion).

On Implanon I had no period, no sex drive at all, slight loss of hair on both sides front of my hair, increase of appetite (no weight gained - fast metabolism) . All symptoms continued passed the 3 years of when it was supposed to be removed. 

On Nexplanon I had 2 spotting one morning each in October and February .. no period besides those two mornings. Depression, anxiety attacks , sex drive was back (yay) , Huge decrease in appetite, loss of weight, emotional and moody. 

I removed Nexplanon 03/06 I started my period 03/08 for 6 days 03/13 it wasn't a "real" period no cramping .. breast wasn't sensitive, blood wasn't red . It was dark brown the whole time. Now again I'm having another [Dark brown] period starting 03/21 but this time my breast are really sensitive.

I'm really hoping to finish this period and to start to have a "real" period soon being that i haven't had one since I was 15 and soon turning 21 06/01 will make it over 6 years . 

Personally I will never go back to using Nexplanon ever again i think we all need the once a month period and the side effects was horrible. On a good note for them .. I would say it's the best Birth Control to prevent having a child (minus the side effects) it is absolutely the best thing to get if you don't want to have a baby. 

For me I'm over using Implanon/Nexplanon . I just want my body back to normal! Hope this helped anyone smile smile

My daughter had her implanon removed 4 weeks ago and has recently suffered quite serious side-effects ranging from-
Anxiety
Loss of appetite
Stomach cramps
Bloating
Lack of energy
Mood swings
Prior to removal she was a normal, energetic young mum. Now she is struggling to deal with everyday life. The connection between removal of the implant and the change in her physical and mental state seems to me to be too strong to deny any connection. I suspect that she will recover gradually as her body returns to its natural cycle. It makes me wonder whether the product should be so heavily promoted by medical practitioners. Merck is a powerful company and Implanon must be a powerful drug. Perhaps a more natural, less physically taxing approach to contraception is better for our girls.
okay so i just had my implanon removed this morning and I'm suffering from server perspiration, like I'm literally sweating everywhere i have to sit outside right now so i can cool off, i have a headache and i feel terrible not physically but emotionally, i feel so sad and i have no reason to be. please if anyone has suggestions please help?
Hello all! Thank you for sharing your stories, it has made me feel a lot better knowing others have experienced the same thing I am going through. I just got my implant removed 4 days ago, and felt fine the day of with the exception of immidiately after I left the doctors office I had to sit in my car because I was shaking and broke down into tears for seemly no reason. I figured it was because I had built up in my head so much anxiety about getting it removed and after it took an hour of the doctor probing my arm, it was such a relief to have it out. The second and third day I had no issues whatsoever. However today, the fourth day- was another story! Half way through my work day, I literally thought I was having a heat stroke! I was sweating profusely, felt dizzy, had a headache, felt hungry but nauseous when I ate. I drank water and pushed through the rest of the day at work and am currently lying in bed at 7pm and want to go to sleep for the night, which is rare for me-I'm typically in bed between 10-11pm. I'm hoping tomorrow will be better, but given others stories here I'm anticipating it may be a longer struggle than I expected. Good luck to everyone! This too shall pass, I'm sure!

As a side note- I do not have children nor am I pregnant. I wanted to remove the implant because it was close to the removal date, and I was having very heavy bleeding, often towards the end. I also haven't been off birth control for 12 years, so I wanted to "detox" my body... although I wasn't expecting a withdrawal like this.
Hi there,

I had my implant removed on the 8th June (over a month ago) and I have felt terrible ever since (nauseous, headaches, sweats). In particular I have had a constant uncomfortable feeling and burning in my upper abdomen. My doctor has said none of this is linked to implanon removal and he said I have gastritis he prescribed me lamzeprazole to rebuild my stomach lining and he also gave me gaviscon to take 4 times a day. I was just wondering if anyone else has had these symptoms. I think it’s like indigestion (which I have never had) and I have had it for over a month.

I am also really anxious and struggling with each day.

I was just wondering if anyone has experienced the above and if so had long it took to pass, as it feels like it’s not going to go away.

Sorry for the long post!
i had my nexplanon removed on wednesday the 31st of july.had really bad side effect while on it.constant nause,stomach issues ,headaches jne.now after i remove it,i was feeling good next day but from friday i have been sick to my stomach,crying non stop,bad stomach.i went to see doctor who said its withdrawal symptoms i have and i just have to wait when my body goes back to normal.its really horrible.im sick in the morning,cant eat much ,feeling so unwell and emotional????????????i got tablets for nausea but i dont want them to get used to my body.i have really struggled at work as im barista.thinking this morning to call sick and give a day off to my body.i regret having nexplanon because now im like pregnant but not actually beeing pregnant.lets see how many days before im back to myself.
Sign in to follow this topic